Announcement

Collapse
No announcement yet.

Depressed...

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Depressed...

    In general I am fine and positive. I still work, go on holidays but often struggle. I have to self cath and use Avonex since March. Suddenly over lastfew weeks, every time I'm alone I start crying. Cry randomly at other times too but mostly at times like now, when sitting alone at computer on my day off. I just wonder if this could be the avonex or whether I've just become depressed. I don't want to see GP as likely to get an antidepressant and don't want more meds. Am considering not taking avonex for a few weeks to see....anyone any thoughts?

    #2
    Iím so sorry and I know how you feel. Iíve been fighting with depression since I started taking Betaseron last year. I would often cry when I was alone. Usually at night, when my family slept. It is not a good place to be. Like you I did not want to take anti-depressants and have been trying to deal with it myself.
    Iím still battling the depression and things have improved a bit due to some lifestyle changes. If my depression doesnít continue to improve for me by December (my next drís appt) I may ask to be placed on the meds.
    Donít wait to long. Donít let it get worse. Have you talked to anyone?

    I take the betaseron every other day. I have skipped days and I have notice my mood change when I have skipped a few injections.
    DX 3-2010

    You can't change the cards you're dealt, only the way you play the hand.

    Comment


      #3
      first off, when you`re depressed, sit quietly and reflect on the positives in your life. yes, i know it sounds like an impossible task, but it`s really not. i`ve "been there, done that" myself. now on a very low dose of ad.

      anyone in a dark place (this is a general statement. not directed at anyone specifically).


      Anyone contemplating suicide, even if only for an instant, should call the National Suicide Prevention Lifeline
      1-800-273-8255
      Someone is available 24/7. It's free and 100% confidential
      hunterd/HuntOP/Dave
      volunteer
      MS World
      hunterd@msworld.org
      PPMS DX 2001

      "ADAPT AND OVERCOME" - MY COUSIN

      Comment


        #4
        Depression

        I have battled depression, and diagnosed bipolar, for years. It can be so horrible. I seem to have a difficult time when I am in the car by myself. I share this here in hopes of even helping one person a little bit. 2 years ago I tried to take my own life and almost succeeded. I spent over a week in a coma, there is some thought some of the problems I am now having are a result of neurological damage done by the overdose. God had some reason for keeping me around...

        If you are at a point where there is very little or no hope please reach out...now! Our minds can take us scarey places and we don't even realize. Today I don't understand but 2 years ago every answer or solution I had had fallen away and all I was left with was killing myself. I still have days when I wish I wasn't alive but I have made a solemn vow that suicide will never ever be an option for me.

        My mind can be like a scarey neighborhood that you shouldn't visit alone!
        M.
        A question that sometimes drives me hazy: am I or are the others crazy?
        Albert Einstein

        Comment


          #5
          Avonex

          For me, I don't think that Avonex makes me chemically depressed, but I do think the IDEA that I have to take Avonex (or something similar)for the rest of my life BECAUSE I HAVE M.S., a chronic and progressive disease, makes me psychologically depressed. If that makes any sense!

          Feel better soon.l Your OP projects a lot of positive things in your life, especially the fact that you're still working. That is huge!!!
          Tawanda
          ___________________________________________
          Diagnosed with Multiple Sclerosis 2004; First sign of trouble: 1994

          Comment


            #6
            Just one more pill??!!

            I entered the MS world back in 1983 at the age of 23. Now I am 51 and the things I have learned to work around I AM PROUD OF MYSELF!! Now a needle every other day and 11 pills each day doesn't seem so bad.

            My thoughts are "If a pill helps something for me related to MS and has a small chance of ill effects GO FOR IT".

            Comment


              #7
              Thank you for all your replies-it makes me feel quite humble!
              Yes I have a lot to be thankful for and I will remember these, or try to. I have not quite got to the stage of thinking about ending things quickly. I have a family and need to think of them too. I just guess I have developed too many tears recently-even at night as my husbands sleeps my cheeks get wet. One feels alone, but it's probably not the avonex.......?....it's probably trying to come to terms with things with more difficulty than before.

              Comment


                #8
                I too am a MS'er with Bipolar. Just that combination alone is not a great thing. MS can lead to depression and the natural cylce of Bipolar is depression. That can send people to a very dark place if both diseases cause depression at the same time.

                I must admit I struggle with depression on a regular basis. I do take an anti-depressant. There are times when that does not help. I try to sit in a quiet place and remember the good times I have had in my life. I also always try to have something to look forward to. That usually perks me up and keeps me going.

                There are time when I wish I had someone to talk to. My family does not understand so I do not usually talk to them about how feel. I come here or I journal. Thats helps get things off my chest.

                Ok I am done with the rambling. Good Luck to you and keep your chin up. Remember there is nothing in this life that is so bad that it is not worth being alive. There is but one constant in life and that is change. So when the dark days descend upon us we need to remember that on the other side of the dark clouds there is a bright rainbow!
                Dx'd 4/1/11. First symptoms in 2001. Avonex 4/11, Copaxone 5/12, Tecfidera 4/13 Gilenya 4/14-10/14 Currently on no DMT's, Started Aubagio 9/21/15. Back on Avonex 10/15

                It's hard to beat a person that never gives up.
                Babe Ruth

                Comment


                  #9
                  Some days I feel like Eeyore

                  I used to be more like Tigger but lately Eeyore has been my guy but that's okay because they are both liveable in their own way.

                  -A. A. Milne : "Promise me you'll always remember: You're braver than you believe, and stronger than you seem, and smarter than you think. Christopher Robin to Pooh."
                  M.
                  A question that sometimes drives me hazy: am I or are the others crazy?
                  Albert Einstein

                  Comment


                    #10
                    It is a depressing situation?

                    You could try singing the "Happy Happy Joy Joy" song when you are alone.
                    (seems to help me?)

                    Comment


                      #11
                      meds or lesions

                      Yes, it may be the interferon that you are taking. But also, it may be the lesions in your brain causing a depression. And certainly, the fact that we have ms is depressing.

                      I had depression for forty years and never asked for help. I had lots of stresses in my life. As each new challenge faced me, I would remember that I had survived the previous one, and told myself to buck up and handle this one.

                      I had daily headaches for years. Is this what caused the lesions in my brain? Did the depression cause the headaches or vice/versa? No one can answer that.

                      I was diagnosed in my late fifties, when I had time to be diagnosed. Doctors think, given "innumerable" lesions (more than a hundred, less than a thousand) that I'd had ms for a very long time, undiagnosed.

                      Only this year, when I found myself not handling the anxiety, the sadness, and the fears of what may lie ahead with ms, did I go to a psychiatrist and ask for medication.

                      I think we all have fleeting moments of "would they be better off if I were gone" ... but their love answers that with a no.

                      Don't wait as long as I did. Ask your primary doctor to refer you to a psychiatrist for meds. And ask the psychiatrist to recommend a psychologist for Talk Therapy. You would be surprised to know how many people see a counselor. Very surprised.
                      First symptoms: 1970s Dx 6/07 Copaxone 7/07 DMD Free 10/11
                      Ignorance was bliss ... I regret knowing.

                      Comment


                        #12
                        Avonex could be contributing to your depression, and that's one of the reasons I chose copaxone. Specifically interferons in general have shown emotional down sides.
                        Which came first, being diagnosed with a life changing condition, or the depression? That's kind of like the chicken or the egg question. I won't go into metaphysical theroms in here but my money is on the egg being laid bye a non-chicken.

                        Comment


                          #13
                          Had a nap this afternoon. Dreamed I was sobbing and couldn't stop. Woke up, red eyes, wet pillow.
                          I'm on (and off) Copaxone.
                          I'm sorry you're sad. It is MS, one way or the other.

                          Comment

                          Working...
                          X